Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shyguy84

New To Retinoids - Questions

Greetings fellow acne sufferers,

I have mild acne mostly on my cheeks and nose and tried nearly every over the counter product.

After those didn't work I purchased a tube of triacneal, which is the successor to diacneal. The active ingredients are Retinaldehyde (0.1%) and Glycolic Acid (6%).

Having no experience with retinoids before I put a pea sized amount on my face and spread it out. But... I feel nothing when it's put on. Is this normal? No redness or irritation or any indication it's actually working.

Today I upped the ante and put a pea sized amount on my nose, a pea sized amount on both cheeks and another pea sized amount on my forehead and I still don't feel or see anything.

Am I doing something wrong? Or perhaps the formula of triacneal actually works in reducing irritation?

Share this post


Link to post
Share on other sites

idk what triacneal is, is that over the counter or prescription? anyway, it's unwise to not follow the directions on the package. atralin, the prescription retinoid i've been using, specifically says to use a pea-size amount on my entire face. using more than that can cause major irritation. it is tempting to use more because it doesn't feel like anything, i know what you mean. but if it's a prescription-only medication, it's generally safe to assume it's a potent chemical and you shouldn't mess around with it. it's not supposed to sting or tingle so don't try to make it happen.

Share this post


Link to post
Share on other sites

idk what triacneal is, is that over the counter or prescription? anyway, it's unwise to not follow the directions on the package. atralin, the prescription retinoid i've been using, specifically says to use a pea-size amount on my entire face. using more than that can cause major irritation. it is tempting to use more because it doesn't feel like anything, i know what you mean. but if it's a prescription-only medication, it's generally safe to assume it's a potent chemical and you shouldn't mess around with it. it's not supposed to sting or tingle so don't try to make it happen.

It's a newer version of diacneal and it's not a prescription drug. The package instruction only says that it should be used daily in the evening. No amount is specified.

Anyway, it's been 3 days in a row since I've been using it so I'll probably won't see any effect soon. No irritation or peeling yet. I'm just hoping it works :)

Share this post


Link to post
Share on other sites

I used Diacneal as my first retinoid. Do not use more than a pea sized amount on your whole face. I didn't feel anything from the Diacneal either. But it definitely helped, after a nasty IB, so it may even be better to not jump in with every night usage right off the bat. I have seen some people minimize their IBs by doing this. I didn't know any better, but when I switched to a stronger retinoid, I did, and I didn't get a second IB. I guess I am not very sensitive to retinoids and/or glycolic acid - either that or the ones I used and use are non-irritating formulations. You should not use whether or not you feel anything as a gauge to whether it is working. I hope it works for you. I found the Diacneal very pleasant and non-drying. It didn't quite clear me up so I'm on Atralin now.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×